... woke up with blood sugar at 504 when normally 120 -160 what should i do? (sun morn no drs.) bill
That is way TOO HIGH... You need to call your emergency room & ask them what you should do... AS SOON AS POSSIBLE...
Usually when mine goes extremely high ( 400's)
I immediately give myself another dose of the Humalog as it is fast acting. I them start drinking ALOT OF WATER that way you end up peeing alot of the sugars out..
BUT PLEASE CALL YOUR HOSPITALS EMERGENCY ROOM.. They always have nurses on call that can contact doctors.
Good Luck, Kathy
I agree with butterfly, call the ER. Humalog is usually given on a sliding scale, and a certain amount (units) of the fast acting Humalog is given at each increment of high blood sugars. I can't imagine your endocrinologist didn't give you one. You may need to monitor your sugars more frequently as directed by your ENDOCRINOLOGIST. Your PCP, if that's who You are seeing in regards to your blood sugars, after tonight, get a referral to one..
My boyfriend has type 1, and the highest his has gone is approximately 350, because he was getting sick.
It might be a good, and appropriate to have a glucose tolerance test done for more proper amounts of Lantus to take at nighttime.
Like we said, call the ER tonight and see your endocrinologist tomorrow or at least get a referral. This should not be happening to you. The world will not end, but please take good care of yourself.
The Sweet Old Hippie Nurse
Did you make sure that your finger was clean with alcohol swap or soap and water before taking your blood sugar? It will make a big difference if you have touched something sugary or something else. That will read in with your blood when taking your sample. I found this out from my mothers readings and her doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Jul 2010 • 1 answer
Updated 9 May 2018 • 2 answers
Updated 21 Jan 2016 • 1 answer
Updated 7 Jun 2016 • 2 answers
Updated 3 Jun 2018 • 1 answer